Thursday, February 19, 2015

Halaven (Eribulin) Cycle 1, Treatment 1

Monday was my first round of Halaven. I had to go through the usual routine:

  1. Get my port accessed.
  2. Get blood drawn and sent to the lab.
  3. Wait for the blood test results to make sure that my white blood cell counts were high enough.
  4. Once the levels were established, wait for the drug orders to be sent to the pharmacist.
  5. Wait for the pre-meds (anti-nausea/anti-inflammatory drugs).
  6. Get the pre-meds (one anti-nausea/five steroid pills) a half hour before treatment.
  7. Wait for the Halaven.
I was told that the Halaven was a quick treatment. The last chemo drug I had was supposed to take 30 minutes to administer, but the nurse put it through in 45 minutes because my body reacted so quickly to it (vomiting). Halaven was supposed to be administered in 5-6 minutes. Unfortunately, things didn't work out that way.

Monday, Monday. What could I say to describe my Monday? This is how it went:
  1. My white blood cell count (ANC) was at 1.5. It hadn't been that low in a really long time! The nurse and I were both shocked. I did have a busy weekend...
  2. I had to have the nurse call my oncologist about the pre-meds. Didn't want the steroids or the other pre-med that my oncologist had ordered. Had difficulty with both before.
  3. As soon as the nurse started pushing the Halaven into my port-I FELT IT. My stomach dropped. I felt queasy. I felt weak. I didn't want to be there. I hated chemo. I wondered why I was getting this treatment. One quarter of the way into this 4 mL treatment, I vomited. Couldn't keep it together. Felt my throat burning. Tears flowed. Then, I realized that I had thrown up the pre-meds and steroids. Yuck!
  4. The treatment took over an hour to administer because my stomach was trying to flip out of my body. Not a good start.
  5. The nurse called my oncologist. She suggested that I might need a bit of an anti-anxiety, anti-nausea drug. I took it and felt out of it.
  6. I was in the lab for five hours.
  7. I just wanted to get out of there and breathe fresh air.
The nurse said that I might be experiencing anticipatory symptoms. They prescribed more of the anti-anxiety, anti-nausea drug... have to pick it up. Forgot the name. 

My oncology nurse called on Tuesday. She said that they can't administer the Halaven over such a long period of time, because it loses its effectiveness. She asked me, with complete respect and kindness, if I wanted to see a psychiatrist about these reactions. I said, "No." I'm probably the first person they have seen react so poorly to the Gemzar and the Halaven.

Can't stand Halaven. Can't stand chemo. White blood cell levels really low.

Need strength.

No comments:

Post a Comment